Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 282, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 1, 2004, 12:58 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2004, 12:58 AM CDT (05:58 UTC)
- Expired
- Sep 1, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 010606
FFWSAT
TXC465-010900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1258 AM CDT WED SEP 1 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 400 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINS FROM NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE SOUTHERN HALF OF VAL VERDE COUNTY. THIS ACTIVITY IS
MOVING SLOWLY NORTHEAST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA...LAUGHLIN AFB...
LANGTRY...JUNO AND DEL RIO.
FLOOD WATERS ARE MOVING DOWN THE DEVILS RIVER FROM THE NORTHERN
COUNTY BORDER TO BAKERS CROSSING AND HIGHWAYS 189 AND 163 ARE
ALREADY CLOSED. THESE ADDITIONAL RAINS WILL ONLY AGGRAVATE THE
FLOODING ALONG THE DEVILS RIVER AND ITS TRIBUTARIES. LOW WATER
CROSSINGS MAY ALSO BECOME FLOODED OVER SECONDARY ROADWAYS FROM
LANGTRY TO JUST NORTHWEST OF DEL RIO THROUGH 4 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2970 10138 2966 10138 2965 10133 2958 10131
2959 10125 2953 10127 2947 10109 2937 10101
2924 10081 2926 10078 2944 10070 3007 10071
3008 10092 3029 10093 3029 10128 2998 10144
2978 10176 2979 10148
$$1 follow-up statement
000
WGUS74 KEWX 010749
FFSSAT
TXC465-010900-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT WED SEP 1 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CDT FOR VAL VERDE
COUNTY...
AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF MODERATE TO HEAVY RAIN OVER THE SOUTHERN HALF OF
VAL VERDE COUNTY. THIS ACTIVITY CONTINUES TO REDEVELOP OVER NORTHERN
MEXICO WITH RAINFALL TOTALS EXPECTED TO REACH 1 TO 2 INCHES IN
ISOLATED LOCATIONS THROUGH 4 AM. ADDTIONAL RAINS ARE EXPECTED WHICH
COULD RESULT IN AN EXTENSION OF THE FLASH FLOOD WARNING INTO LATER
THIS MORNING.
FLOOD WATERS ARE MOVING DOWN THE DEVILS RIVER FROM THE NORTHERN
COUNTY BORDER TO BAKERS CROSSING...AND HIGHWAYS 189 AND 163 ARE
ALREADY CLOSED. THESE ADDITIONAL RAINS WILL ONLY AGGRAVATE THE
FLOODING ALONG THE DEVILS RIVER AND ITS TRIBUTARIES. LOW WATER
CROSSINGS MAY ALSO BECOME FLOODED OVER SECONDARY ROADWAYS FROM
LANGTRY TO THE NORMALLY DRY ARROYOS NEAR THE EASTERN BANKS OF
AMISTAD RESERVOIR THROUGH 4 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2970 10138 2966 10138 2965 10133 2958 10131
2959 10125 2953 10127 2947 10109 2937 10101
2924 10081 2926 10078 2944 10070 3007 10071
3008 10092 3029 10093 3029 10128 2998 10144
2978 10176 2979 10148
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:50 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 31, 8:50 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT TUE AUG 31 2004 .DISCUSSION... A WEAK UPR LOW OVR WEST TX AND A COOL SFC RDG OVR S CENTRAL TX RESULTING IN SOME ISENTROPIC LIFT THAT WILL KEEP THE SCATTERED SHOWERS AND THUNDERSTORMS GOING AT LEAST THRU MIDNIGHT...AND LIKELY THRU THE OVERNIGHT HOURS ACROSS THE FAR WRN CWA. THERE COULD BE SOME LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES FROM TRAINING SHOWERS MOVG NORTHWARD FROM MEXICO INTO THE WRN COUNTIES AND WILL CONT CHC POPS AND MAKE MENTION OF LOCALLY HEAVY RAIN IN THE UPDATED PACKAGE. && .PREV DISCUSSION... AN UPPER LOW OVER THE TRANS-PECOS IS GENERATING SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF THE CWA WHILE DRIER AIR IS WORKING INTO THE EASTERN CWA. FOR TONIGHT, POPS RANGE FROM CHANCE WEST TO NIL EAST. UPPER LOW SLOWLY WEAKENS WEDNESDAY AS IT TRANSITIONS INTO SHEAR AXIS THURSDAY INTO SATURDAY. DRIER COLUMN OF AIR MAY FINALLY WORK INTO CWA ON WEDNESDAY. STILL HANG ON TO SLIGHT POPS OUT WEST WHERE SOME MOISTURE CONVERGENCE POSSIBLE ON WEDNESDAY. BY THURSDAY INTO SATURDAY, SURFACE RIDGE WEAKENS ALLOWING FOR SOME MOISTURE TO RETURN WITH SEABREEZE BECOMING FOCUS FOR POPS IN THE SOUTHEAST, ALTHOUGH SHEAR AXIS MAY ENHANCE LIFT. ANOTHER UPPER TROUGH MOVES THROUGH THE GREAT BASIN AND INTO THE PLAINS BY THE WEEKEND. THIS WILL CAUSE A COOL FRONT TO MOVE THROUGH THE AREA ON SUNDAY, HOWEVER IT APPEARS THAT SURFACE RIDGE WILL BRIDGE THE BOUNDARY IF FRANCES MOVES FURTHER WEST THAN ANTICIPATED. WILL GO WITH SLIGHT POPS AREAWIDE ALONG AND BEHIND THE FRONT SUNDAY INTO MONDAY, THEN RIDGING WILL MAKE FOR NO POPS ON TUESDAY. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES THROUGH MOST OF THE FORECAST CYCLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 93 67 93 / 10 5 5 5 AUSTIN BERGSTROM INTL AIRPORT 63 93 64 93 / 10 5 5 5 DEL RIO INTL AIRPORT 70 90 69 92 / 40 20 20 5 SAN ANTONIO INTL AIRPORT 68 93 68 93 / 10 5 5 5 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/03/PM
Hazardous weather outlook, Aug 31, 5:22 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 522 AM CDT TUE AUG 31 2004 TXZ171>173-183>194-202>209-217>225-228-011100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 522 AM CDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE WEST AND SOUTHWEST PART OF SOUTH CENTRAL TEXAS...IN AN AREA ALONG AND WEST OF A PEARSALL TO LEAKEY TO THE NORTHEAST PART OF EDWARDS COUNTY LINE. WIND GUSTS OF 20 TO 40 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. LOCALLY HEAVY RAINFALL COULD PRODUCE ISOLATED 1 TO 2 INCH RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED DAYTIME TO EARLY EVENING SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE SOUTH AND SOUTHEAST PARTS OF SOUTH CENTRAL TEXAS FRIDAY. WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE SATURDAY OVER SOUTH CENTRAL TEXAS...AND OVER THE EASTERN PART OF THE AREA ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:39 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Sep 1, 11:11 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.